Mothering Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
272 Posts
Discussion Starter · #1 ·
Hi mamas-

I don't think I've posted in this forum before and am hoping for some help.

I am fast approaching the birth of my first babe (I'm already past my due date!) and take celexa. I have been weaning/tapering down for about a month. My regular dose is only 20mg, so for those of you who know the drug, it has meant chopping my pill into little bits as I taper down 5mg at a time b/c 20mg is the smallest they make, at least in Canada. I have been tapering down for the birth to minimize the baby's experience of withdrawal when s/he comes out.

This is the first time I have been as successful as I have been getting off because I have experienced no depressive symptoms as I taper down this time, which, paired with my withdrawal symptoms have made for major yuckiness in the past when I have tried to go off, and evidently needed to stay on anyway!

For three days now I have been taking nothing and am experiencing very uncomfortable withdrawal symptoms--brain fuzz, every sound is like a hammer on my brain, etc--which seem to be getting worse!! I am (thankfully for my pregnant chemistry) not experiencing any depressive symptoms right now, but b/c of the withdrawal symptoms, still feel awful for a lot of the day.

I am wondering if anyone else has experienced this (I know we are all different--a friend of mine was on the same drug, same dose and just stopped one day with NO side effects whatsoever!), and how long it lasted for you, and most importantly, does anyone have any tricks that might help with the withdrawal symptoms, that I can do while still preggo (besides sit in a dark room with a cold cloth on my eyes)? i find that while i am physically active i feel okay, but as soon as I stop the brain fuzz/shake is back, sometimes worse. I would really like to stay off any amount until the birth, but am giving it another day before I try 2.5mg--if it keeps getting worse like this I just won't have the energy to labour. I would love any help or tales of experience anyone has to offer!!
 

·
Registered
Joined
·
4,950 Posts
Jillian,

Best of luck to you on the upcoming birth and congratulations for making it this far in weaning from the meds. I don't know about withdrawal symptoms myself, but some ladies here have been able to get off meds by focusing on nutrients. I've assumed from their reports that the nutrients have helped with the symptoms of withdrawal (and hopefully some will weigh in) but they have also helped keep the symptoms of depression at bay. If you are not taking a good omega-3 supplement, get one today. The baby takes a lot of DHA from you at the end of the pregnancy and will continue to do so while you breastfeed. A good quality cod liver oil will have a lot of DHA but also will be molecularly distilled so that the product is mercury-free. A B-vitamin complex is another good bet. Those nutrients are a good starting place.

Amanda
 

·
Registered
Joined
·
3,949 Posts
I had bad withdrawl symptoms for about 1 week (I was not preg) getting off Effexor. Dizziness was the main one for me. I used information from the books: The Mood Cure, The Diet Cure, and Nourishing Traditions. 2 days after I quit I started taking supplements (GABA and 5-htp) and high vitamin Cod Liver Oil.

I am not sure if GABA and 5-htp are safe for pregancy and lactation. You can take Cod Liver Oil and help the seritonin in your brain by eating more protein(meats, fish, raw whole milk, seeds, eggs). The www.westonaprice.com website has articles about CLO on it if you want to know more.

Congrats on your baby!
Jennifer
 

·
Registered
Joined
·
160 Posts
It sounds like you need to take the 2.5 mg dose for a couple of weeks before quitting completely. You don't want your withdrawal symptoms to be so bad that you can't function.

Like you said, everybody is different, and your body might just need more time adjusting. I took Zoloft for a year after my second baby, and went off of it by cutting the dose in half every two weeks. When I finally stopped taking it, the withdrawal symptoms were no worse than they had been when I went from 100 to 50 mgs, for instance, or from 50 to 25.

Good luck and best wishes for safe and happy birth!
Cathy
 
1 - 4 of 4 Posts
Top